How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Ravoof Your Own Question

Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 3247
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

A few weeks ago I went to the doctor as I had quite

Resolved Question:

Hi,
A few weeks ago I went to the doctor as I had quite severe external piles, they were very painful and swollen however I was prescribed Rectal Foam and ointment which I used for several days. At first it did not seem to be working but gradually it did start to shrink and things had settled down. However since then over the past few days when I pass my stools there is blood which is bright red (fresh blood). Should I worry or is this a consequence of the treatment (i.e. has the treatment I used weakened my insides a little causing the bleeding when I pass my stools? Also should I try suppositories over the next few days as hopefully this will help settle things down? I have suffered with piles on and off all my life.
I am just a little worried about things like Bowel Cancer? However I am 37 years old and keep myself fit and healthy. Can you please offer some advice?
Thanks
Darren
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Ravoof replied 1 year ago.
Dear customer, Thanks for your question. Hemorrhoids is a common problem and almost 50% of the population will experience symptomatic hemorrhoid disease at some point in their lives. Hemorrhoids may cause bleeding during bowel movements and this is bright red blood. Basically the treatment for these symptoms are a high-fiber diet and adequate fluid intake. Please avoid using topical steroid cream, which should be used only for a week and only when there are symptoms such as itching, burning, or irritation. Another beneficial recommendation is soaking your anal area in plain warm water 10 to 15 minutes two to three times a day. Also please use wet toilet paper that does not contain perfume or alcohol after a bowel movement. Please go to the the toilet only long enough to evacuate the lower intestines and avoid prolonged sitting. Most hemorrhoids will resolve spontaneously without any medication or surgery, or with conservative medical therapy alone. However they may recur and the recurrence rate with nonsurgical techniques is 10-50% over a 5-year period, whereas that of surgical hemorrhoidectomy is less than 5%. So this condition is not a cause of concern, and will subside in a few weeks, but if it does not subside then surgical or in office therapy may be required for some patients who have persistent symptoms even after 1 month of conservative therapy. Hence with the present bleeding, show them to a doctor to rule out any complication in the external hemorrhoid such as a clot, since if a clot is present your doctor may consider excision. Also there is reason for you to worry about bowel cancer, since the cause for your bleeding is obvious and has been diagnosed by your doctor. Regarding suppositories you need to take them only after consulting your doctor and after having this examined. Take care.
Customer: replied 1 year ago.
Hi,Sorry you have put "there is reason to worry about bowel cancer" on your response? Is that just a typing error?So basically your advise is to increase my fibre intake, try not to strain when passing stools and use unperfumed and wet toilet paper?This is not causing me any issues any longer as the extrernal piles have shrunk and the pain has gone. It was purely the bright red blood which was alarming me after passing stools which was not happening when I was using the treatment for my external piles.ThanksDarren
Expert:  Dr. Ravoof replied 1 year ago.
Dear customer, I am very sorry for this typing error. There is no reason for you to worry about bowel cancer. Internal hemorrhoids (inside the rectum) although not visible may be the cause for your bleeding or this may be due to the skin thinning which may have occurred due to the use of the steroid ointment and which may cause rectal bleeding as a side effect. However there is no need to worry about both these causes since they are benign and self limited and treatable. Take care.
Customer: replied 1 year ago.
Thank you for your help.
Expert:  Dr. Ravoof replied 1 year ago.
Dear customer, You are welcome. Please rate the answer with an excellent five star positive feedback. Thanks.
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 3247
Experience: Experienced Physician in the field of Medicine and Surgery.
Dr. Ravoof and 3 other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions